Format

Send to

Choose Destination
Indian J Ophthalmol. 2019 Oct;67(10):1768-1771. doi: 10.4103/ijo.IJO_2070_18.

Reversible blindness in a patient with closantel toxicity.

Author information

1
Department of Vitreo Retina, Aravind Eye Hospital, Madurai, Tamil Nadu, India.
2
Department of Paediatric Ophthalmology, Aravind Eye Hospital, Madurai, Tamil Nadu, India.

Abstract

To describe the optical coherence tomography (OCT) and electrophysiological changes in a case of closantel toxicity. A 25-year-old patient presented with sudden painless defective vision following intake of closantel. Visual acuity (VA) was counting fingers at 5 m in both eyes (BE). OCT revealed disruption of outer retinal layers and electroretinogram (ERG) and visual evoked potential (VEP) were subnormal in BE. The patient was treated with systemic corticosteroids, after which his VA improved to 6/9, OCT revealed preservation of central outer retinal layers, and ERG and VEP responses improved in BE. This is the first case report of successful treatment with systemic steroids for closantel-related reversible blindness.

KEYWORDS:

Closantel; reversible blindness; side effect; toxicity

PMID:
31546560
DOI:
10.4103/ijo.IJO_2070_18
Free PMC Article

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center